Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 31, NWS St. Louis, MO

April 30, 2019Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2019, 2:55 PM CDT for Crawford County, Washington County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 2:55 PM CDT (19:55 UTC)
Expired
Apr 30, 2019, 3:32 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

586 
WUUS53 KLSX 301955
SVRLSX
MOC055-221-302045-
/O.NEW.KLSX.SV.W.0031.190430T1955Z-190430T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
255 PM CDT Tue Apr 30 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Crawford County in east central Missouri...
  Northwestern Washington County in east central Missouri...

* Until 345 PM CDT.

* At 255 PM CDT, a severe thunderstorm was located near Cherryville,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sullivan and Anthonies Mill. 

This also includes Onondaga Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3781 9116 3791 9134 3820 9118 3811 9082
TIME...MOT...LOC 1955Z 215DEG 28KT 3788 9122 

HAIL...1.00IN
WIND...60MPH
 
$$

BSH
3 follow-up statements
967 
WWUS53 KLSX 302010
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
310 PM CDT Tue Apr 30 2019

MOC055-221-302045-
/O.CON.KLSX.SV.W.0031.000000T0000Z-190430T2045Z/
Crawford MO-Washington MO-
310 PM CDT Tue Apr 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR EAST CENTRAL CRAWFORD AND NORTHWESTERN WASHINGTON COUNTIES...

At 309 PM CDT, a severe thunderstorm was located 7 miles south of
Anthonies Mill, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anthonies Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3781 9116 3794 9119 3818 9110 3811 9082
TIME...MOT...LOC 2009Z 215DEG 28KT 3798 9114 

HAIL...1.00IN
WIND...60MPH
 
$$

BSH
482 
WWUS53 KLSX 302024
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
324 PM CDT Tue Apr 30 2019

MOC055-302033-
/O.CAN.KLSX.SV.W.0031.000000T0000Z-190430T2045Z/
Crawford MO-
324 PM CDT Tue Apr 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Missouri.

LAT...LON 3818 9110 3811 9082 3787 9109
TIME...MOT...LOC 2023Z 215DEG 28KT 3807 9106 

$$

MOC221-302045-
/O.CON.KLSX.SV.W.0031.000000T0000Z-190430T2045Z/
Washington MO-
324 PM CDT Tue Apr 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN WASHINGTON COUNTY...

At 323 PM CDT, a severe thunderstorm was located over Anthonies Mill,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anthonies Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3818 9110 3811 9082 3787 9109
TIME...MOT...LOC 2023Z 215DEG 28KT 3807 9106 

HAIL...1.00IN
WIND...60MPH
 
$$

BSH
009 
WWUS53 KLSX 302032
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
332 PM CDT Tue Apr 30 2019

MOC221-302041-
/O.CAN.KLSX.SV.W.0031.000000T0000Z-190430T2045Z/
Washington MO-
332 PM CDT Tue Apr 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Missouri.

LAT...LON 3818 9110 3811 9082 3787 9109
TIME...MOT...LOC 2030Z 215DEG 28KT 3813 9101 

$$

BSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:21 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 30, 1:21 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
121 PM CDT Tue Apr 30 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 332 AM CDT Tue Apr 30 2019

A deep upper TROF existed over the western CONUS early this morning
resulting in southwest flow aloft over our region.  A surface cold
front existed across far southern MO into the lower Ohio Valley.
Temperatures were in the 50s for most locations north of the front
and in the 60s for areas near and to the south of the front.
Showers and thunderstorms have been shunted to the northern portions
of Missouri but are showing signs of losing their northward impetus.
New development of showers was occurring in portions of south-
central Missouri during the past hour. A larger MCS was over
southeast Kansas and northern Oklahoma in association with a lead
impulse ahead of the main storm still over the southern Rockies.

The area of showers and thunderstorms across the north is not
expected to move much this morning as the region of showers and
thunderstorms over south-central MO develops and pushes
northeastward.  This smaller area of storms is expected to push
through the STL metro area during mid-morning and then into central
IL by midday.

The lead impulse over the central Plains will track northeastward
into our region this afternoon and this is also expected to induce
the surface front northward as a warm front.  How far north this
front gets will be debatable but areas to the south will warm well,
pushing the lower 80s in many locations with dewpoints surging well
into the 60s.  Current indications are this front will push just
north of the STL metro area.  Areas to the north of the front will
hang on to solid cloud cover and high rain chances through the day,
limiting severely any warmup.

The lead impulse will not only track the MCS to our west pushing
into our area by midday, it will also ignite new convection on the
southeast flank of the MCS that should also be surface based.
Plenty of CAPE is expected to be available on the order of 3000-4000
J/kg and with moderate shear profiles, this will support severe
storm potential for hail and damaging winds.  It appears the greater
tornado threat has shifted more westward but the surface boundary
could represent a region for this tornado threat to be maximized
in our area.

As has been advertised for several days now, very high precipitable
water values will exist, especially late this afternoon and into
tonight, with many areas exceeding 1.5" which is well above 90th
percentile values.  Plenty of convection is expected to be in play
by this time over our region and this continues to support the Flash
Flood Watches already issued.  Have expanded them to the remainder
of the forecast area in southwest IL with higher QPF now forecast
there.

TES

.LONG TERM...  (Wednesday through Monday)
Issued at 332 AM CDT Tue Apr 30 2019

The active wet weather pattern will continue through Thursday with
weak shortwaves moving northeastward through the region in
southwesterly upper level flow.  A weakening cold front across our
forecast area along with any outflow boundaries from overnight
convection will be the focus for new convective development in the
moist atmosphere which will become unstable Wednesday afternoon,
particularly across east central and southeast MO and southwest IL.
There will be a continued threat for severe storms, particularly
across central and southeast MO, plus the Flash Flood Watch will
continue through Wednesday night as the additional rainfall will
exacerbate any flooding and lead to continued rising river levels. A
negatively tilted shortwave will move northeastward through the
northern Plains and send another cold front southeastward into our
forecast area by late Wednesday night.  The threat for rain will
continue on Thursday as this front moves slowly southward through
our area, but it appears that the atmosphere will not become as
unstable as Tuesday and Wednesday afternoons with little if any
severe threat. A surface ridge behind the cold front moving through
the northern Plains and Great Lakes region will keep the chance of
rain likely confined to southeast MO and southwest IL by Thursday
night. A gradual cooling trend will also begin on Thursday and
Thursday night.  A southern stream shortwave moving eastward through
the southern Plains and Gulf Coast states will lead to at least
light showers Friday through Saturday, especially across southeast
MO and southwest IL.  It appears that there may be a dry period
Saturday night into Sunday, but an upper level trough moving
eastward through the northern Plains and the Great Lakes region will
send another cold front southeastward into our forecast area Sunday
afternoon and night with convection along this front.  The
operational GFS model stalls this front across southern portions of
MO and IL. Precipitation chances ramp up on Monday as a southern
stream shortwave over the southern Plains leads to good moisture
transport into this nearly stationary front.  The ECMWF model does
not have a southern stream shortwave and dissipates the surface
front, and hence has a much drier solution for Sunday night and
Monday compared to the GFS. With these significant model differences
will just include slight chance to chance pops for this time period.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1219 PM CDT Tue Apr 30 2019

SPECIFICS FOR KCOU, KUIN: Additional SHRA/TSRA are expected to
develop and affect the terminals, leading to a prolonged period of
unsettled weather. Conditions will temporarily deteriorate to
MVFR or lower during periods of SHRA/TSRA followed by a decrease
in the prevailing ceiling height after 01/00-03z once a broader
area of clouds moves over KCOU and KUIN. Initially easterly winds
will become southerly after a low pressure system lifts through
the region.

SPECIFICS FOR KSTL, KSUS, KCPS: Scattered SHRA/TSRA may affect
the St. Louis area terminals for the next few hours followed by
additional periods of SHRA/TSRA during the remainder of the TAF
period. A gust front was noted on radar and the wind shift
associated with it has been timed out as arriving at the terminals
between 19-20z. Initially easterly to southeasterly winds will
become southerly to southwesterly after a low pressure system
lifts through the region.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Jefferson MO-Lincoln MO-Moniteau MO-Montgomery MO-Osage MO-
     Saint Charles MO-Saint Louis City MO-Saint Louis MO-Warren
     MO-Washington MO.

     Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for Iron MO-Madison MO-Reynolds MO-Saint Francois
     MO-Sainte Genevieve MO.

     Flash Flood Watch through Thursday morning for Knox MO-Lewis MO-
     Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.

IL...Flash Flood Watch through Thursday morning for Bond IL-Calhoun
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Monroe IL-
     Montgomery IL-Saint Clair IL.

     Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for Clinton IL-Fayette IL-Marion IL-Randolph IL-
     Washington IL.

     Flash Flood Watch through Thursday morning for Adams IL-Brown IL-
     Pike IL.

&&

WFO LSX
Hazardous weather outlook, Apr 30, 3:53 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
353 AM CDT Tue Apr 30 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-010900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
353 AM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely today and tonight. Some of the storms could
be severe, especially this afternoon and this evening. The primary
severe weather threats will be damaging winds, large hail, and
isolated tornadoes.

The numerous rounds of storms will also result in the potential for
flooding. A flash flood watch is in effect for parts of our area
today and the entire area tonight. See the watch product for specific
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms will continue through Saturday across
parts of the area. Some of the storms could be severe Wednesday and
Wednesday evening across the entire area, and again Thursday and
Thursday evening across southeast Missouri and southwest Illinois.
The primary severe weather threats will be damaging winds and large
hail.

The numerous rounds of storms will also result in the potential for
flooding through Wednesday night. A flash flood watch continues in
effect through Wednesday night. See the watch product for specific
details.

In addition to the flash flood threat, the prolonged and potentially
heavy rainfall is forecast to impact the mainstem rivers. A number
of river forecast points on the Mississippi River above Alton are
forecast to return to moderate or major flooding.

There will also be a chance of thunderstorms for parts of the area
Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and this evening. Spotters
are encouraged to report any severe weather, if observed, to the
National Weather Service.

GKS

In the hours before

Special weather statement, Apr 30, 2:04 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service St Louis MO
204 PM CDT Tue Apr 30 2019

ILZ100-101-MOZ063-064-301945-
St. Clair IL-Madison IL-St. Louis MO-St. Louis City MO-
204 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND NORTHEASTERN ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI AND NORTHEASTERN ST. LOUIS CITY
UNTIL 245 PM CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
St. Louis, Granite City, O'Fallon, East St. Louis, Collinsville,
Edwardsville, Fairview Heights, Jennings, Glen Carbon, Bellefontaine
Neighbors, Troy, Maryville, Pontoon Beach, Centreville, Lebanon,
Caseyville, Washington Park, Madison, Riverview and Venice.

This includes the following highways...
 Interstate 70 in Illinois near exit 21.
 Interstate 55 in Illinois near exit 23.
 Interstate 64 in Illinois near exit 9.

This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Illinois...and east central Missouri.

LAT...LON 3859 9021 3877 9025 3888 8978 3861 8972
TIME...MOT...LOC 1904Z 260DEG 17KT 3870 9014

Carney
Local storm report, Apr 30, 2:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             MITCHELL                38.77N 90.08W
04/30/2019  E0.88 INCH       MADISON            IL   PUBLIC

&&

TILLY
Local storm report, Apr 30, 2:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             2 E GRANITE CITY        38.71N 90.10W
04/30/2019  E1.00 INCH       MADISON            IL   TRAINED SPOTTER

&&

JPG
Local storm report, Apr 30, 2:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             GLEN CARBON             38.76N 89.97W
04/30/2019  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

&&

JPG
Local storm report, Apr 30, 2:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             2 ESE EDWARDSVILLE      38.79N 89.93W
04/30/2019  E1.00 INCH       MADISON            IL   TRAINED SPOTTER

&&

MRM
Local storm report, Apr 30, 2:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             1 SSE EDWARDSVILLE      38.78N 89.95W
04/30/2019  E1.00 INCH       MADISON            IL   PUBLIC

&&

MRM

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:24 AM CDTSpecial Weather StatementLSXMarion, Monroe, Ralls51 min
Apr 30, 10:33 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau6 days
Apr 30, 10:33 AM CDTRiver Flood WarningLSXCallaway, Osage101 days
Apr 30, 10:33 AM CDTRiver Flood WarningLSXGasconade, Montgomery106 days
Apr 30, 10:33 AM CDTRiver Flood WarningLSXGasconade, Montgomery98 days
Apr 30, 10:33 AM CDTRiver Flood WarningLSXFranklin, Warren21 days
Apr 30, 10:33 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis96 days
Apr 30, 10:33 AM CDTRiver Flood WarningLSXCole, Osage6 days
Apr 30, 11:21 AM CDTRiver Flood WarningLSXJefferson, Saint Louis17 days
Apr 30, 12:49 PM CDTSpecial Weather StatementLSXSaint Louis41 min
Apr 30, 12:58 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis14 min
Apr 30, 3:06 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Apr 30, 3:15 PM CDTRiver Flood WarningLSXMonroe4 days
Apr 30, 5:24 PM CDTSpecial Weather StatementLSXGasconade66 min
Apr 30, 6:29 PM CDTRiver Flood WarningLSXMarion45 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.